Tennessee, 2011Excessive Heat in Tennessee, August 3 to 7, 2011
August 3 to 7, 2011 · NWS MEG · 21 events in 20 counties and zones
A strong upper ridge of high pressure moved over the Mid-South during the beginning of August. very hot temperatures with readings near 100 degrees combined with humid conditions to produce dangerous heat indices between 110 to 120 degrees.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper ridge of high pressure moved over the Mid-South during the beginning of August. As a result...very hot temperatures with readings near 100 degrees combined with humid conditions to produce dangerous heat indices between 110 to 120 degrees. Three deaths occurred as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 3, 9:35 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 3, 9:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1035 AM CDT WED AUG 3 2011
.DISCUSSION...
TODAY WILL BE THE HOTTEST DAY OF THE YEAR SO FAR ACROSS THE MID
SOUTH. VERY HOT AIR ASSOCIATED WITH A LARGE UPPER LEVEL HIGH
PRESSURE SYSTEM OVER THE REGION CONTINUES TO SPREAD INTO THE MID
SOUTH. TEMPERATURES ARE ALREADY HITTING THE MID 90S WHICH WHEN
COMBINED WITH DEWPOINTS IN THE MID 70S IS PRODUCING HEAT INDEX
READINGS OF 105 DEGREES OR MORE...AND IT IS ONLY MID MORNING. THE
AIRMASS WILL CONTINUE TO HEAT UP THIS AFTERNOON WITH PLENTY OF
SUNSHINE. 925 MB TEMPS ARE EXPECTED TO RANGE BETWEEN 31-34C BY MID
AFTERNOON WHICH WILL SUPPORT HIGHS WELL ABOVE 100 ACROSS MUCH OF
THE FORECAST AREA. GIVEN CURRENT TRENDS DECIDED TO ADD ANOTHER
DEGREE TO HIGH TEMPS AT MOST LOCATIONS..BRINGING MEMPHIS UP TO 104
DEGREES WHICH WOULD BREAK A RECORD...SET EXACTLY ONE YEAR AGO
DURING ANOTHER MEMORABLE HEAT WAVE. HEAT INDEX VALUES WILL CLIMB
ABOVE 110 DEGREES JUST ABOUT EVERYWHERE AND CLOSE TO 120 DEGREES
ACROSS PARTS OF THE DELTA.
ANOTHER CONCERN IS THE POSSIBILITY OF THUNDERSTORMS DEVELOPING
ALONG A COLD FRONT THAT IS DRIFTING THROUGH THE OHIO VALLEY THIS
MORNING. THE 12Z NAM SHOWS DEVELOPMENT ACROSS KENTUCKY LATE THIS
AFTERNOON THAT PUSHES INTO THE NORTHERN PARTS OF THE MID SOUTH BY
EARLY THIS EVENING. THE AIRMASS ACROSS THE MID SOUTH WILL BE
QUITE UNSTABLE WITH SOUNDINGS INDICATIVE OF MICROBURST POTENTIAL.
HOWEVER MID LEVEL WIND ARE RELATIVELY WEAK WITH 0-6 KM BULK SHEAR
VALUES OF AROUND 20 KTS. AS A RESULT A FEW SEVERE STORMS WITH
DAMAGING WINDS ARE POSSIBLE. THERE IS A SLIGHT RISK FROM WALNUT
RIDGE AR TO BROWNSVILLE TN TO SAVANNAH TN THROUGH THIS EVENING.
SJM
&&
.PREV DISCUSSION... /ISSUED 323 AM CDT WED AUG 3 2011/
HOTTEST DAY OF THE YEAR EXPECTED ACROSS MUCH OF THE CWA TODAY.
A STRONG UPPER RIDGE OF HIGH PRESSURE REMAINS OVER THE MIDSOUTH THIS
MORNING. SFC WINDS ARE TURNING AROUND TO THE SOUTH OR
SOUTH-SOUTHWEST SPREADING HIGHER DEWPOINTS INTO THE CWA.
YESTERDAY...TEMPERATURES REACHED INTO THE MID 100S ACROSS CENTRAL
ARKANSAS. THIS AIRMASS WILL BE SPREADING INTO THE MIDSOUTH TODAY.
HOWEVER THERE IS A CAVEAT...A FRONT THAT CURRENTLY STRETCHES FROM
SPRINGFIELD MISSOURI TO ST. LOUIS WILL SINK SOUTHWARD AS THE DAY
PROGRESSES. A FEW TINY SHOWERS HAVE POPPED UP THIS MORNING ALREADY
IN SOUTHEAST MISSOURI. HOWEVER EXPECT THESE TO BE SHORT-LIVED
SINCE THEY ARE MOVING FURTHER AWAY FROM THE FRONT AND INTO THE
STRONG RIDGE. HOWEVER...MORE SHOWERS AND THUNDERSTORMS WILL
LIKELY FORM ALONG THE FRONT THIS AFTERNOON. EXPECT THIS ACTIVITY
AND CLOUDS ASSOCIATED WITH THE ACTIVITY TO MOVE INTO NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND EXTREME NORTHWEST TENNESSEE
AFTER 3-4 PM THIS AFTERNOON. IN ADDITION...MORE CU IS LIKELY TO
POP ACROSS THE ENTIRE CWA TODAY AHEAD OF THE FRONT. THE
COMBINATION OF THE CLOUDS AND THE SHOWERS AND THUNDERSTORMS MAY
KEEP TEMPERATURES FROM REACHING THE 105-107 DEGREE RANGE THAT
OCCURRED YESTERDAY ACROSS CENTRAL ARKANSAS. HOWEVER...102-105
DEGREES WILL BE LIKELY ACROSS THE WESTERN HALF OF THE CWA WITH
100-103 DEGREES EXPECTED ACROSS THE EASTERN HALF. THE COMBINATION
OF HOT TEMPERATURES AND HIGH DEWPOINTS IN THE LOW TO MID 70S WILL
CREATE HEAT INDICES IN THE 110 TO 117 DEGREE RANGE THIS AFTERNOON.
WILL CONTINUE WITH THE EXCESSIVE HEAT WARNING.
TONIGHT INTO THURSDAY...FORECAST BEGINS TO GET TRICKIER WITH REGARDS
TO THE HEAT AS THE WEEK PROGRESSES. THE UPPER RIDGE WILL BEGIN TO
RETREAT BACK TO THE SOUTH AND WEST AS THE FRONT WILL CONTINUE TO
SINK SOUTH INTO THE MIDSOUTH TONIGHT INTO THURSDAY. THE FRONT WILL
BECOME STALLED OUT. HIGHER DEWPOINTS IN THE MID TO UPPER 70S WILL
POOL ALONG THE FRONT. CONVECTION WILL FIRE ALONG THE FRONT PRODUCING
HIT AND MISS THUNDERSTORMS ACROSS THE ENTIRE CWA. TEMPERATURES WILL
LIKELY BE A COOLER IN THE MID 90S TO THE 101-102 DEGREE RANGE THANKS
TO THE CONVECTION. EVEN THOUGH TEMPERATURES WILL BE COOLER...THE
HIGHER DEWPOINTS WILL STILL PRODUCE HIGH HEAT INDEX VALUES.
LOCATIONS THAT DO NOT SEE RAIN ALONG AND SOUTH OF THE FRONT WILL
LIKELY SEE HEAT INDICES GREATER THAN 110 DEGREES AGAIN. WILL
CONTINUE WITH THE EXCESSIVE HEAT WARNING ACROSS MUCH OF THE CWA.
WILL KEEP EXCESSIVE HEAT WATCH FOR NORTHERN PORTIONS OF THE CWA
FOR NOW AS IT IS NOT AS CLEAR CUT IN REGARDS TO REACHING WARNING
CRITERIA. WILL LET DAY SHIFT MAKE FINAL CALL.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...FRONT WILL REMAIN STALLED OVER
THE MIDSOUTH IN ADDITION TO THE AREA BEING LOCATED SLIGHTLY IN
NORTHWEST FLOW ALOFT. CHANCES FOR CONVECTION WILL CONTINUE DURING
THIS TIME FRAME. ALTHOUGH IT WILL REMAIN HIT OR MISS. PARTLY CLOUDY
TO MOSTLY CLOUDY SKIES WILL BE PREDOMINANT DURING THIS TIME FRAME
THUS WILL KEEP HIGHS ON FRIDAY EVEN A TAD COOLER THAN THURSDAY.
READINGS WILL BE IN THE LOWER 90S TO AROUND 100 DEGREES. HIGHER
DEWPOINTS WILL CONTINUE TO POOL ALONG THE FRONT. HIGH HEAT
INDICES OF GREATER THAN 110 DEGREES WILL STILL BE POSSIBLE ACROSS
PORTIONS OF THE CWA THUS WILL CONTINUE WITH THE EXCESSIVE HEAT
WATCH. OVERNIGHT LOWS WILL REMAIN WARM WITH READINGS IN THE MID
70S TO AROUND 80 DEGREES.
SATURDAY...RIDGE TRIES TO MOVE BACK TO THE NORTH AND EAST
SLIGHTLY...PUSHING THE FRONT TO JUST NORTH OF THE CWA. EXPECT ONLY
ISOLATED CONVECTION IF ANY AT ALL. HIGHS WILL BE BACK IN THE UPPER
90S TO LOW 100S. HIGH HEAT INDICES WILL BE EXPECTED AGAIN THUS THE EXCESSIVE
HEAT WATCH MAY NEED TO BE EXPANDED INTO SATURDAY.
SATURDAY NIGHT INTO SUNDAY...RIDGE RETREATS BACK TO SOUTH AND WEST
AND PUTS THE MIDSOUTH IN NORTHWEST FLOW ALOFT. EXPECT A MCS TO
DEVELOP OVER SOUTHWEST MISSOURI AND PUSH INTO THE AREA LATE SATURDAY
NIGHT INTO SUNDAY MORNING BEFORE DYING OUT. ISOLATED TO SCATTERED
CONVECTION MAY DEVELOP DURING THE AFTERNOON HOURS AS WELL. HIGHS ON
SUNDAY WILL BE BACK IN THE MID TO UPPER 90S. HEAT INDICES MAY STILL
REACH INTO THE 105-109 DEGREE RANGE ON SUNDAY.
SUNDAY NIGHT INTO MONDAY...A COLD FRONT WILL SINK SOUTH INTO THE AREA
AND PRODUCE ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. COOLER
AND SLIGHTLY DRIER AIR WILL FILTER INTO THE MIDSOUTH AND EXPECT
MONDAY MAY BE THE FIRST DAY THAT NO HEAT ADVISORY OR WARNING WILL
NEED TO BE ISSUED. HIGHS WILL BE IN THE LOWER TO MID 90S.
MONDAY NIGHT INTO TUESDAY...RIDGE CONTINUES TO RETREAT BACK TO THE
SOUTH AND WEST WHICH PUTS THE MIDSOUTH ENTRENCHED FURTHER INTO
NORTHWEST FLOW ALOFT. EXPECT SHORTWAVE AFTER SHORTWAVE TO MOVE
THROUGH THE NORTHWEST FLOW PRODUCING ONE MCS AFTER ANOTHER. THUS
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA.
HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S WITH LOWS IN THE LOWER
TO MID 70S.
KRM
&&
.AVIATION...
12Z TAF SET
VFR CONDITIONS EXPECTED TO CONTINUE TO PREVAIL FOR THE NEXT 24
HOURS. A COLD FRONT WILL APPROACH SLOWLY FROM THE NORTH THIS
AFTERNOON AND OVERNIGHT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT POSSIBLY
IMPACTING MKL AND JBR. INCLUDED CB GROUPS THIS AFTERNOON AT
MEM...MKL...AND JBR...AND ALSO VCTS AT MKL. SHOWERS/STORMS WILL
DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET...BUT FEEL THERE
MAY BE ENOUGH COVERAGE AROUND MKL TO WARRANT VCSH THROUGH THE
OVERNIGHT HOURS. WINDS WILL AVERAGE SOUTHWEST BETWEEN 6-8 KTS AND
WEAKEN TO AT OR BELOW 4 KTS OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 104 84 100 82 / 0 20 20 20
MKL 101 78 97 75 / 10 30 30 30
JBR 104 80 98 77 / 10 30 30 30
TUP 104 80 102 80 / 0 10 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH FRIDAY
EVENING FOR CLAY-GREENE-LAWRENCE-RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR CRAIGHEAD-CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-
POINSETT-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR DUNKLIN-
PEMISCOT.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH FRIDAY
EVENING FOR DUNKLIN-PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR CARROLL-
CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-OBION-WEAKLEY.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH FRIDAY
EVENING FOR CARROLL-CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CHESTER-FAYETTE-
HARDEMAN-HARDIN-MCNAIRY-SHELBY-TIPTON.
EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR CHESTER-FAYETTE-HARDEMAN-HARDIN-MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 3, 9:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CDT WED AUG 3 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1045 AM CDT WED AUG 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT FOR THE ENTIRE MID-SOUTH
TODAY INTO TONIGHT AS HOT TEMPERATURES WILL COMBINE WITH HIGH
HUMIDITY LEVELS TO PRODUCE HEAT INDICES BETWEEN 110 AND 120 DEGREES.
THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH OF A LINE FROM WALNUT
RIDGE ARKANSAS TO BROWNSVILLE TENNESSEE TO SAVANNAH TENNESSEE. A
FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
EXCESSIVE HEAT WARNINGS AND WATCHES ARE IN EFFECT FOR THE MID-SOUTH
THROUGH FRIDAY AND MAY NEED TO BE EXTENDED INTO SATURDAY AS WELL.
HEAT INDEX VALUES IN EXCESS OF 110 DEGREES ARE EXPECTED THROUGH THIS
PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
Excessive Heat, Carroll
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Crockett
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Crockett forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.814, -89.139 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Tipton
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Tipton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.497, -89.759 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Lauderdale
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Gibson
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Gibson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Dyer
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Dyer forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.059, -89.414 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Lake
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Lake forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Obion
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Obion forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.358, -89.149 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Weakley
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Weakley forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.298, -88.718 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Henry
- When
- August 3, 11:00 AM CST to 7:00 PM CST
- Where
- Henry forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.332, -88.301 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Haywood
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Haywood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.583, -89.284 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Madison
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.608, -88.838 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Henderson
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Decatur
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Decatur forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.603, -88.109 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Chester
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Chester forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.422, -88.613 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Hardin
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Hardin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.199, -88.184 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, McNairy
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- McNairy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.175, -88.564 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Hardeman
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.207, -88.993 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Fayette
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Fayette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.197, -89.414 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees.
Excessive Heat, Shelby
- When
- August 3, 11:00 AM CST to August 4, 7:00 PM CST
- Where
- Shelby forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees. One death occurred as a result.
Excessive Heat, Shelby
- When
- August 7, 11:00 AM CST to 7:00 PM CST
- Where
- Shelby forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Heat indices reached between 110 and 120 degrees. Two deaths occurred as a result.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Alabama, August 3 to 4, 20111 death · $1.3 million · 1.75 in hail · 21 events
- Damaging Winds and Lightning Strikes in Missouri, August 3 to 5, 20111 death · $62,000 · 52 kt wind · 8 events
- Excessive Heat in Louisiana, August 3, 20111 death · 1 event
- Lightning Strike in South Dakota, August 3, 20111 death · 1 event
- Hail and Damaging Winds in Tennessee, August 3 to 4, 20111 injured · $110,000 · 1 in hail · 22 events
- Excessive Heat in Missouri, August 3, 2011$324,000 · 1 event
- Hail and Damaging Winds in Kansas, August 3, 2011$160,000 · 1.75 in hail · 14 events
- Damaging Winds in Tennessee, August 3, 2011$101,000 · 60 kt wind · 12 events
- Hail and Damaging Wind in Texas, August 3, 2011$125,000 · 78 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, August 3, 2011$82,000 · 60 kt wind · 4 events
- Wildfire in Oklahoma, August 3, 2011$75,000 · 1 event
- Damaging Wind in Tennessee, August 3, 2011$75,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341710, 341711, 341712, 341713, 341714, 341715, 341717, 341718, 341719, 341720, 341721, 341722, 341723, 341724, 341725, 341726, 341727, 341728, 341729, 341730, 341731.